Have a question, or want to share your own tips and experiences? Join the discussion in the community forum. You must be registered to participate. Our forums are moderated by Crohn's & Colitis Foundation staff to facilitate a safe environment.
I was diagnosed with UC in 2017. It was very severe and only Humira got the condition controlled. I started only taking Lialda in March 2018 and my symptom is almost controlled. Most time, I only had one bowel movement and stools were always solid, however, I saw little blood or tiny blood clots from time to time, but my GI said it was normal for UC patients.
About three weeks ago, I forgot to take my medication for one and half days and I was really exhausted with my work that week. Then, I saw increasing blood in my stool and had more bowel movements. I went to the health center of my college and the doctor there prescribed me 6-day Prednisone (20mg for the first day and 40mg for the rest of the five days). My symptom was totally controlled on the first day I took Prednisone. Then, I just decreased the dosage since the third day I took it, because I thought 40mg was too much for my weight (95 lbs) and I was back to normal even after I decreased the dosage. However, after I stopped taking it, I found bleeding came back, even more severely. My G.I. went back to office then and prescribed me Uceris and I have been taking it for four days. However, I did not see any big improvement of my condition. I had low-grade fever (abour 99 F) every afternoon for three days and it went away on its own. I can tell the fresh blood and mucus decreased a little bit, but I notice some tiny blood clots and more bathroom trips instead. Every few hours, I need to go to the bathroom to let some pink or light brown mucus and tiny blood clots out. But my real stool (in the morning) was always solid and smooth.
I am always confused and I don’t know whether I shall call my symptom diarrhea (my stool looks solid and smooth) or call it rectal bleeding, because every trip I go to bathroom is for letting some mucus with or without blood or blood clots out (even when I pee in few times).
I don't have any pain or gas but do have some gas out when in bathroom. I have a poor appetite in the morning, because I feel fatigue after morning bowel movement, but I always feel hungry and have much better appetites during the afternoon and evening. Shall I eat much? I think I also have a cold, because I keep sneezing.
Is a good or worse sign that fresh bloods turn to tiny blood clots? My G.I. asked to wait for 3 or 4 more days for improvement with the medication. But I am so worried, because final weeks are coming, and I need to get the symptoms get controlled ASAP.
Reply posted for wendyfish23.
hi i have to had flair ups but i never took medication i just did tube feeding and i really feel bad that you have had alot of flair ups
Reply posted for anapple.
Hi. Sorry about your flare. I am going through one now too. I will give you the advice to always take steroids (prednisone) as directed. The taper is very important.